Abstract and Applied Analysis

Iterative Algorithms Approach to Variational Inequalities and Fixed Point Problems

Yeong-Cheng Liou, Yonghong Yao, Chun-Wei Tseng, Hui-To Lin, and Pei-Xia Yang

Full-text: Open access

Abstract

We consider a general variational inequality and fixed point problem, which is to find a point x * with the property that (GVF): x * GVI ( C , A ) and g ( x * ) Fix ( S ) where GVI ( C , A ) is the solution set of some variational inequality Fix ( S ) is the fixed points set of nonexpansive mapping S , and g is a nonlinear operator. Assume the solution set Ω of (GVF) is nonempty. For solving (GVF), we suggest the following method g ( x n + 1 ) = β g ( x n ) + ( 1 - β ) S P C [ α n F ( x n ) + ( 1 - α n ) ( g ( x n ) - λ A x n ) ] , n 0 . It is shown that the sequence { x n } converges strongly to x * Ω which is the unique solution of the variational inequality F ( x * ) - g ( x * ) , g ( x ) - g ( x * ) 0 , for all x Ω .

Article information

Source
Abstr. Appl. Anal., Volume 2012, Special Issue (2012), Article ID 949141, 15 pages.

Dates
First available in Project Euclid: 1 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1364845183

Digital Object Identifier
doi:10.1155/2012/949141

Mathematical Reviews number (MathSciNet)
MR2872316

Zentralblatt MATH identifier
1235.65072

Citation

Liou, Yeong-Cheng; Yao, Yonghong; Tseng, Chun-Wei; Lin, Hui-To; Yang, Pei-Xia. Iterative Algorithms Approach to Variational Inequalities and Fixed Point Problems. Abstr. Appl. Anal. 2012, Special Issue (2012), Article ID 949141, 15 pages. doi:10.1155/2012/949141. https://projecteuclid.org/euclid.aaa/1364845183


Export citation

References

  • M. Fukushima, “Equivalent differentiable optimization problems and descent methods for asymmetric variational inequality problems,” Mathematical Programming, vol. 53, no. 1, pp. 99–110, 1992.
  • F. Giannessi and A. Maugeri, Variational Inequalities and Network Equilibrium Problems, New York, NY, USA, Plenum Press, 1995.
  • F. Giannessi, A. Maugeri, and P. M. Pardalos, Equilibrium Problems: Nonsmooth Optimization and Var-iational Inequality Models, Kluwer Academic, Dodrecht, The Netherlands, 2001.
  • R. Glowinski, Numerical Methods for Nonlinear Variational Problems, Springer, Berlin, Germany, 1984.
  • R. Glowinski, J.-L. Lions, and R. Trémolières, Numerical Analysis of Variational Inequalities, vol. 8, North-Holland, Amsterdam, The Netherlands, 1981.
  • R. Glowinski and P. Le Tallec, Augmented Lagrangian and Operator-Splitting Methods in Nonlinear Me-chanics, vol. 9, Society for Industrial and Applied Mathematics, Philadelphia, Pa, USA, 1989.
  • D. Han and H. K. Lo, “Two new self-adaptive projection methods for variational inequality prob-lems,” Computers & Mathematics with Applications, vol. 43, no. 12, pp. 1529–1537, 2002.
  • P. T. Harker and J.-S. Pang, “Finite-dimensional variational inequality and nonlinear complementarity problems: a survey of theory, algorithms and applications,” Mathematical Programming, vol. 48, no. 2, pp. 161–220, 1990.
  • Y. Yao, Y. J. Cho, and Y.-C. Liou, “Algorithms of common solutions for variational inclusions, mixed equilibrium problems and fixed point problems,” European Journal of Operational Research, vol. 212, no. 2, pp. 242–250, 2011.
  • B. He, “Inexact implicit methods for monotone general variational inequalities,” Mathematical Pro-gramming, vol. 86, no. 1, pp. 199–217, 1999.
  • J.-S. Pang and J. C. Yao, “On a generalization of a normal map and equation,” SIAM Journal on Control and Optimization, vol. 33, no. 1, pp. 168–184, 1995.
  • J. C. Yao, “Variational inequalities with generalized monotone operators,” Mathematics of Operations Research, vol. 19, no. 3, pp. 691–705, 1994.
  • Y. Yao and S. Maruster, “Strong convergence of an iterative algorithm for variational inequalities in Banach spaces,” Mathematical and Computer Modelling, vol. 54, no. 1-2, pp. 325–329, 2011.
  • Y. Yao, Y. -C. Liou, S. M. Kang, and Y. Yu, “Algorithms with strong convergence for a system of nonlinear variational inequalities in Banach spaces,” Nonlinear Analysis, vol. 74, no. 17, pp. 6024–6034, 2011.
  • F. Cianciaruso, G. Marino, L. Muglia, and Y. Yao, “A hybrid projection algorithm for finding solutions of mixed equilibrium problem and variational inequality problem,” Fixed Point Theory and Appli-cations, Article ID 383740, 19 pages, 2010.
  • M. Aslam Noor, “Some developments in general variational inequalities,” Applied Mathematics and Computation, vol. 152, no. 1, pp. 199–277, 2004.
  • M. A. Noor, “Differentiable non-convex functions and general variational inequalities,” Applied Math-ematics and Computation, vol. 199, no. 2, pp. 623–630, 2008.
  • M. A. Noor, “General variational inequalities,” Applied Mathematics Letters, vol. 1, no. 2, pp. 119–122, 1988.
  • G. Stampacchia, “Formes bilinéaires coercitives sur les ensembles convexes,” Comptes Rendus de l'Académie des Sciences, vol. 258, pp. 4413–4416, 1964.
  • M. A. Noor, “New approximation schemes for general variational inequalities,” Journal of Mathemat-ical Analysis and Applications, vol. 251, no. 1, pp. 217–229, 2000.
  • F. Cianciaruso, G. Marino, L. Muglia, and Y. Yao, “On a two-step algorithm for hierarchical fixed point problems and variational inequalities,” Journal of Inequalities and Applications, Article ID 208692, 13 pages, 2009.
  • Y. Yao, R. Chen, and H.-K. Xu, “Schemes for finding minimum-norm solutions of variational ine-qualities,” Nonlinear Analysis, vol. 72, no. 7-8, pp. 3447–3456, 2010.
  • M. A. Noor, “Some algorithms for general monotone mixed variational inequalities,” Mathematical andComputer Modelling, vol. 29, no. 7, pp. 1–9, 1999.
  • M. A. Noor and K. I. Noor, “Self-adaptive projection algorithms for general variational inequalities,” Applied Mathematics and Computation, vol. 151, no. 3, pp. 659–670, 2004.
  • M. A. Noor, K. I. Noor, and T. M. Rassias, “Some aspects of variational inequalities,” Journal of Com-putational and Applied Mathematics, vol. 47, no. 3, pp. 285–312, 1993.
  • Y. Yao, Y. C. Liou, and S. M. Kang, “Two-step projection methods for a system of variationalčommentComment on ref. [26?]: Please update the information of these references [26, 27, 28, 29, 30, 31?], if possible. inequality problems in Banach spaces,” Journal of Global Optimization.
  • Y. Yao, R. Chen, and Y. C. Liou, “A unified implicit algorithm for solving the triplehierarchical constrained optimization problem,” Mathematical and Computer Modelling.
  • Y. Yao, M. Aslam Noor, and Y. C. Liou, “Strong convergence of a modified extragradient method to the minimum-norm solution of variational inequalities,” Abstract and Applied Analysis, p. 9, 2012.
  • Y. Yao, Y. C. Liou, C. L. Li, and H. T. Lin, “Extended extra-gradient methods for generalized variational inequalities,” Journal of Applied Mathematics, p. 14, 2012.
  • Y. Yao, M. A. Noor, Y. C. Liou, and S. M. Kang, “Iterative algorithms for general multi-valued var-iational inequalities,” Abstract and Applied Analysis, p. 10, 2012.
  • Y. Yao and N. Shahzad, “Strong convergence of a proximal point algorithm with general errors,” Optimization Letters.
  • Y. Yao, Y.-C. Liou, and S. M. Kang, “Algorithms construction for variational inequalities,” Fixed Point Theory and Applications, Article ID 794203, 12 pages, 2011.
  • V. Colao, G. L. Acedo, and G. Marino, “An implicit method for finding common solutions of vari-ational inequalities and systems of equilibrium problems and fixed points of infinite family of nonexpansive mappings,” Nonlinear Analysis, vol. 71, no. 7-8, pp. 2708–2715, 2009.
  • G. Marino and H.-K. Xu, “A general iterative method for nonexpansive mappings in Hilbert spaces,” Journal of Mathematical Analysis and Applications, vol. 318, no. 1, pp. 43–52, 2006.
  • M. Aslam Noor and Z. Huang, “Wiener-Hopf equation technique for variational inequalities and non-expansive mappings,” Applied Mathematics and Computation, vol. 191, no. 2, pp. 504–510, 2007.
  • K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, vol. 28 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, UK, 1990.
  • T. Suzuki, “Strong convergence theorems for infinite families of nonexpansive mappings in general Banach spaces,” Fixed Point Theory and Applications, no. 1, pp. 103–123, 2005.
  • H.-K. Xu, “Iterative algorithms for nonlinear operators,” Journal of the London Mathematical Society, vol. 66, no. 1, pp. 240–256, 2002.
  • L. J. Zhang, J. M. Chen, and Z. B. Hou, “Viscosity approximation methods for nonexpansive mappings and generalized variational inequalities,” Acta Mathematica Sinica, vol. 53, no. 4, pp. 691–698, 2010.